Thunderstorm Wind, Preston
- When
- July 27, 3:50 PM EST
- Where
- Preston County, 5 mi NNE of Albright
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.567, -79.600
Large trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 27, 1:05 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 205 PM EDT WED JUL 27 2005 .AVIATION... COLD FRONT IS MOVING THROUGH THE AREA NOW CAUSING SHOWERS AND THUNDERSTORMS TO DEVELOP. THESE STORMS COULD LEAD TO SOME MVFR CONDITIONS AS THEY PASS OVER THE AIRPORTS. OTHERWISE CONDITIONS WILL BE VFR. BEHIND THE FRONT WILL BE DRIER AND COOLER AIR GIVING VFR THROUGH THE NIGHT AND THURSDAY. && .SHORT TERM (TONIGHT THROUGH THURSDAY)... A COLD FRONT IS MOVING THROUGH THE AREA NOW KICKING OFF SHOWERS AND THUNDERSTORMS. THESE STORMS WILL CONTINUE THROUGH THE EVENING BEFORE THE COOLER AND DRIER AIR BEHIND THE FRONT MOVES IN. THURSDAY WILL BE NICE WITH LESS HUMIDITY AND PARTLY CLOUDY SKIES. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... ALOFT...EASTERN CANADA VORTEX AND LONG WAVE PIVOTS THROUGH PROVIDING WEST TO NORTHWEST FLOW. THEN FAR MIDWEST RIDGE BUILDS TO REINFORCE H5 FLOW. GFS DRIER THIS RUN WITH SFC FRONTAL REMANTS STILL SOUTH BUT MOISTURE DOES NOT REBOUND AS FAST ACROSS CWA AS BEFORE. BIGGEST CHANGE THIS RUN IS TO DROP MENTION OF SCT (30) POP OVER THE WEEKEND WITH MOD TENDENCIES TO KEEP US DRIER. MEANWHILE SURFACE HIGH BUILDING STRONGER ACROSS OH/PA. SOME MOISTURE TRIES TO RETURN LATE SUNDAY WITH SLIGHT INVERTED SFC TROUGH BOTTOM OF SFC HIGH...HOWEVER NEXT FRONTAL PASSAGE PROBALBY NOT UNTIL LATE MONDAY INTO TUEDAY. POPS BACK IN AT THAT POINT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1036 AM EDT WED JUL 27 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-280838- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1036 AM EDT WED JUL 27 2005 HAZARDOUS WEATHER OUTLOOK FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ANY THUNDERSTORMS ARE EXPECTED TO HAVE HEAVY DOWNPOURS AND COULD CAUSE MINOR FLOODING. LISTEN FOR LATER STATEMENTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 119 PM EDT WED JUL 27 2005 MDZ001-PAZ023-029>032-WVZ021>023-041-271815- FAYETTE PA-GARRETT MD-GREENE PA-INDIANA PA-MARION WV-MONONGALIA WV-PRESTON WV-TUCKER WV-WASHINGTON PA-WESTMORELAND PA- 119 PM EDT WED JUL 27 2005 ...THUNDERSTORMS... THUNDERSTORMS WERE POPPING UP ACROSS PORTIONS OF SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA THIS AFTERNOON. THE MOST ACTIVE STORMS WERE NEAR MORGANTOWN WEST VIRGINIA AND JUST SOUTHEAST OF DONEGAL IN WESTMORELAND COUNTY. THE STORMS WERE MOVING TO THE EAST ABOUT 35 MPH. BE ALERT FOR BRIEF HEAVY DOWNPOURS...WINDS THAT COULD GUST TO 30 MPH AND FREQUENT DANGEROUS LIGHTNING. IN FACT...CLOUD TO GROUND LIGHTNING IS OCCURRING AT THE RATE OF ABOUT 250 STRIKES AN HOUR. IF YOU HEAR THUNDER SEEK SHELTER INDOORS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 119 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2005Every state in 2005This day in weather historyWarnings in West Virginia, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464443.